# SDR 98ZZZX1084

- Difficulty date: February 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N120VT
- Make and model: Amtr MINI500
- Aircraft serial: 0222
- System (JASC): 2571 · Battery Box Structure
- Part: Battery Box
- Condition: Not Grounded
- Location: Firewall
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

HELICOPTER HAS BATTERY BOX BOLTED TO COMPOSITE FIREWALL.  BATTERY BOX IS NOT GROUNDED TO BATTERY.  A REGULATOR RECTIFIER AND STARTER RELAY ARE GROUNDED TO BATTERY BOX.  A SCREWDRIVER WAS ACCIDENTLY DROPPED INSIDE OF BATTERY BOX TOUCHING POSITIVE TERMINAL.  SCREWDRIVER THEN GAVE BOX A POSITIVE CHARGE COMPLETING CIRCUIT THROUGH THE NEGATIVE WIRE OF THE REGULATOR RECTIFIER AND THIS CAUSED A DEAD SHORT AND WIRES TO CATCH FIRE.
